MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number AT75224
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device was noted to be bloody and no other anomalies were noted.On the functional evaluation, the guidewire lumen was flushed and the patency of the guidewire lumen was tested using returned boston specific amplatz super stiff and an in-house guidewire.In both instances guidewires were unable to be loaded.On further, the catheter was cut and noted that the part of returned guidewire was stuck and got detached, which was trapped inside the inner guidewire lumen and it was examined under the microscopic observation.No other functional testing was performed.Therefore the investigation for the reported difficult to remove and device-device incompatibility was confirmed as the guidewire was stuck within the inner guidewire lumen and got detached.The investigation for the identified detachment of guidewire was confirmed as the guidewire was stuck and got detached during the withdrawal.A definitive root cause for the reported difficult to remove, device-device incompatibility and the identified detachment of guidewire could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiration date: (expiry date: 05/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly got stuck on the guidewire.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device was noted to be bloody and no other anomalies were noted.On the functional evaluation, the guidewire lumen was flushed and the patency of the guidewire lumen was tested using returned boston specific amplatz super stiff and an in-house guidewire.In both instances guidewires were unable to be loaded.On further, the catheter was cut and noted that the part of returned guidewire was stuck and got detached, which was trapped inside the inner guidewire lumen and it was examined under the microscopic observation.No other functional testing was performed.Therefore the investigation for the reported difficult to remove and device-device incompatibility was confirmed as the guidewire was stuck within the inner guidewire lumen and got detached.The investigation for the identified detachment of guidewire was confirmed as the guidewire was stuck and got detached during the withdrawal.A definitive root cause for the reported difficult to remove, device-device incompatibility and the identified detachment of guidewire could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 05/2024), g3.H11: g2.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12587816
Report Number2020394-2021-01838
Device Sequence Number4103238
Product Code DQY
UDI-Device Identifier00801741062544
UDI-Public(01)00801741062544
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75224
Device Catalogue NumberAT75224
Device Lot NumberGFFS2153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1